Statins have also been associated with a number of cutaneous conditions (e.g. eczematous skin rash, cutaneous lupus erythematosus, porphyria cutanea tarda, bullous dermatosis, UV-B phototoxicity, acute generalized exanthematous pustulosis, cheilitis, photosensitivity and dermatomyositis-like syndrome).
Can Atorvastatin cause skin issues?
In some severe cases, statins have been known to cause a dry skin rash and flaky skin that mimics eczema. Some examples of statins include Lipitor (atorvastatin), Zocor (simvastatin), Lescol (fluvastatin), Pravachol (pravastatin), and Crestor (rosuvastatin), and Mevacor or Altocor (lovastatin).
What is the most serious side effect of atorvastatin?
Common Lipitor side effects are diarrhea, upset stomach, muscle and joint pain, and changes in some blood tests, according to Pfizer Inc. The drug label also warns of serious side effects such as liver problems and muscle problems that can lead to kidney failure.
What are the bad side effects of atorvastatin?
Side effects of Lipitor include:
- headache, and.
- mild muscle pain.
Can Atorvastatin cause eczema?
5036). Patients taking atorvastatin, which is a higher-intensity statin, trended toward a slightly higher incidence of eczema than those taking simvastatin (IR, 9.09% vs 7.78%; P = . 0749), suggesting a possible dose-dependent relationship.
Can statins cause dermatitis?
Compared with patients who were statin-naïve, patients with statin exposure were at significantly increased risk for eczema development, a data from a research letter published in the Journal of the American Academy of Dermatology suggests.
What medications cause itchy skin?
These drugs are known to make you start scratching.
- Certain high blood pressure drugs called ACE inhibitors.
- Allopurinol for gout.
- Amiodarone for heart rhythm problems.
- Pills called diuretics that relieve bloating.
- Hydroxyethyl cellulose (used during surgery)
- Prescription pain drugs called opioids.
Can you stop taking statins Once you start?
Therefore, most people who begin taking a statin medication will likely take it for the rest of their lives. If you’ve been taking statins and would like to stop, you’ll need to do so with your doctor’s guidance. This is because it can be dangerous to stop taking statins.
What can I take instead of atorvastatin?
Cholesterol-Lowering Treatment Options That Aren’t Statins
- Atorvastatin (Lipitor)
- Fluvastatin (Lescol)
- Simvastatin (Zocor)
- Rosuvastatin (Crestor)
- Pravastatin (Pravachol)
- Lovastatin (Mevacor)
- Pitavastatin (Livalo)
Why you should never take statins?
Very rarely, statins can cause life-threatening muscle damage called rhabdomyolysis (rab-doe-my-OL-ih-sis). Rhabdomyolysis can cause severe muscle pain, liver damage, kidney failure and death. The risk of very serious side effects is extremely low, and calculated in a few cases per million people taking statins.
What happens if I stop taking statins?
You won’t get any withdrawal symptoms. However, stopping atorvastatin may cause your cholesterol to rise. This increases your risk of heart attacks and strokes. If you want to stop taking your medicine, it’s important to find another way to lower your cholesterol.
Can Atorvastatin cause allergic reaction?
Atorvastatin can cause a severe allergic reaction. Symptoms can include: swelling of your face, lips, tongue, or throat. trouble breathing.
Is it OK to take atorvastatin every other day?
Conclusions: In hypercholesterolemia patients, atorvastatin 10 mg every other day is safe and effective in lowering TC, TG, with LDL-c and a slight increase in HDL-c.
Do statins cause hives?
Manufacturers of statin drugs report the combined incidence of rash and allergic reactions to be 7.7% (data on file; Parke-Davis, USA) that is much higher than that for ACEIs [see Table 1 for published reports; MEDLINE from PubMed, EMBASE, BNI, CINAHL with search terms: ‘statin’, ‘urticaria’].
Can medication make you itchy?
Itch can be a side effect of taking some medications, such as aspirin, prescription-strength pain relievers called opioids, and some blood-pressure drugs. It can also be a side effect of cancer treatment. How to get relief: Ask the doctor who prescribed the medication or treatment if itch can be a side effect.